MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X18CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X18CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55118
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the hub leaked requiring additional intervention.Two ekosonic endovascular device, 106x18cm were selected for use.While in the cardiac catheterization lab (ccl), the first catheter was placed within 15 minutes.The second catheter placement took approximately an hour to seat it in the left lobe of the lung.The patient was transferred to the intensive care unit (icu) where the pumps were connected.Upon inspection, it was noted that the left catheter was leaking at the drug port.Upon further inspection, the plastic was brittle and broke off where it connected to the stop cock.The patient was brought back to the ccl and the catheter was swapped successfully.The pumps were hooked up and the patient was transferred back to the icu.After 20 minutes the new left catheter also started to leak.The leak was durabond and taped and appeared to be holding.The patient did not receive the adequate amount of lytic and was brought back for an additional angio and right heart catheterization.There were no patient complications.
 
Additional Manufacturer Narrative
A4: weight: nearly 500 pounds.Device evaluated by mfr: the ekosonic endovascular device was returned for analysis.Microscopic visual inspection of the infusion catheter showed a crack in the coolant luer and the drug luer was shattered.The device was tested for leaking, and it was noticed that the device did not leak from the coolant luer, despite the cracking.The drug luer was unable to be attached to a syringe, as the luer connection was completely broken off, but would have leaked if it were attached.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X18CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19656378
Report Number2124215-2024-40641
Device Sequence Number6822805
Product Code KRA
UDI-Device Identifier00858593006141
UDI-Public00858593006141
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2026
Device Model Number500-55118
Device Catalogue Number500-55118
Device Lot Number8035745081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Initial Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale